Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 19, NWS Fort Worth, TX

February 24, 2018Collin County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 24, 2018, 4:48 PM CST for Collin County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 4:48 PM CST (22:48 UTC)
Expired
Feb 25, 2018, 4:54 PM CST
In force
24 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sister Grove Creek near Blue Ridge (BVWT2). The gauge peaked at 24.94 ft at Feb 24, 2018, 6:00 PM CST.

actionminormoderate202502/2402/2502/26
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08059400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 24, 3:30 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Feb 24, 3:30 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
330 PM CST Sat Feb 24 2018

.SHORT TERM...
/Rest Of The Weekend/

A Pacific cold front continues to surge into Central Texas and has
overtaken the earlier pre-frontal trough already this afternoon.
Meanwhile, the stubborn main mid level trough that lingered to our
west all last week has finally opened up and will continue
tracking east across the Central/Southern Plains this afternoon
and over the Mid Mississippi Valley tonight. Due to corruption of
our warm sector environment this morning from numerous showers and
cloud cover, the severe threat for our southeast half of the CWA
has been mitigated somewhat. With the storm threat continuing to
shift south and east with the cold front, we are canceling both
the flood and tornado watches this afternoon. That being said,
instability and wind shear may still yield a few strong to
marginally severe storms across our southeast counties through
nightfall, before exiting the area with the cold front toward the
Upper Texas and Southwest Louisiana coastlines.

Clearing is already occurring across the northwest half of the CWA
where drying of the atmospheric column has been quite impressive.
A weak surface high pressure ridge will settle across the area
late tonight into Sunday morning with light northeast and east
winds expected. The more substantial drying at the surface will
likely remain relegated to our far west-northwest counties
overnight with surface dew points remaining above 40 degrees
further east. The spongy and very saturated wet soils will combine
with the light winds and clearing skies for some fog development,
especially east of I-35 where surface dew points remain up and
where dew point depressions should be very low. We cannot rule out
some patchy dense areas through mid morning across the eastern
counties where winds may briefly become calm during the pre-dawn
hours Sunday. In addition, lingering forcing will remain over
Central Texas through Sunday and combined with mid level moisture
should result in high-based, light convective activity. Mid level
lapse rates will in excess of 7 deg c/km which may allow for a
few lightning strikes. Otherwise, the surface ridge will shift
over the Lower Mississippi valley with weak return flow across the
area. With little in the way of low level cold advection, highs
will recover into the 60s Sunday afternoon and would've even
warmed them up more if not for the lingering mid-high level
cloudiness, low convective chances, and wet soils.

&&

.LONG TERM...
/Next Week/

As the last shortwave exits the region Sunday night and early Monday,
subsidence will finally take hold across the region through Monday
night as shortwave ridging takes hold aloft. Weak surface high
pressure lay across the area and result in light winds and the
potential for more fog potential by daybreak Monday. We'll likely
see highs rebound to between the mid 60s to lower 70s. Like
Sunday, I would've gone even warmer gone warmer Monday, if not
for all the water that will need to be evaporated off. The return
of south winds 10 to 15 mph Tuesday and Tuesday night will result
in return moisture from the Gulf of Mexico and a stratus intrusion
by Tuesday morning, as strong mid level energy drops south down
the U.S. West Coast and over Southern California and Nevada by
Tuesday evening. This will result in increasing southwest flow
aloft over the Texas. I expect a round of convection driven by
warm advection and isentropic upglide by Tuesday night with a
shortwave disturbance moving northeast out of Mexico. No severe
weather is expected Tuesday and Tuesday night, though a strong
elevated storm or two is possible with mid level lapse rates
steepening above an shallow elevated mixed layer (ie..capping
inversion).

Heading into Wednesday, it appears the once overly progressive GFS
has deepened and slowed down it's solution with this system and
more in line with the Canadian and European solutions from
yesterday. A surface dryline should move into our western counties
and toward I-35 Wednesday afternoon, before being overtaken by
another Pacific surface cold front Wednesday night. Though forcing
and deep bulk shear looks more than substantial enough for strong
to severe thunderstorms, it appears both instability at the
surface and aloft are relatively meager. However, I do know that
medium range models tend to struggle with environments this far
out. For now we'll just continue to carry good chances for showers
and thunderstorms and see how the kinematic and thermodynamic
details work themselves out before sounding the horn on any severe
weather threat. Temperatures will remain mild (or some would say
warm) the latter half of the week with a much needed drying
trend and continued mild temperatures.

05/

&&

.AVIATION... /Issued 1250 PM CST Sat Feb 24 2018/
Concerns---Convective and ceiling trends this afternoon. MVFR BR
overnight.

Convection continues to march east of the Metroplex TAF sites
this afternoon with most areas clear of TS over the next 1-2
hours. FROPA has resulted in northwesterly winds of around 10 to
15 knots with MVFR cigs around FL015. These cigs will likely lift
over the next several hours with VFR probable by mid to late-
afternoon. The threat for TS at Waco may continue over the next
few hours, but then after FROPA, this potential will diminish.

Overnight tonight, MVFR vsby due to BR will be possible due to
recent heavy rain, clearing skies and decreasing winds. For now,
I'll only show restrictions to vsby down to 3-4SM, but if
conditions clear rapidly and winds become calm, it's possible that
some IFR and possibly LIFR vsby may develop.

24-Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    40  66  41  68  48 /   5   5  30   5  20
Waco                39  65  37  70  46 /  10   5  10   5  30
Paris               40  62  42  68  46 /  10   5   5   0  20
Denton              37  66  35  68  44 /   5   5  20   5  20
McKinney            36  64  39  66  44 /   5   5  20   5  20
Dallas              40  65  42  67  49 /   5   5  40   5  20
Terrell             41  64  42  68  48 /   5   0  10   5  30
Corsicana           45  65  43  68  50 /  20   5  10   5  30
Temple              43  64  41  71  49 /  20  10  10   5  30
Mineral Wells       35  67  33  70  45 /   5   5   5   0  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.

&&

05/24
Hazardous weather outlook, Feb 24, 3:27 PM CST, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Fort Worth TX
327 PM CST Sat Feb 24 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
327 PM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Rest of this Afternoon and Tonight.

Thunderstorms will linger across parts of East and Central TX this
afternoon. A few storms could become strong with small hail and
strong winds being the primary hazard. Heavy rain may also result in
a few instances of flooding.

Thunderstorms may linger into the evening hours tonight.

Another round of fog is expected tonight for areas near and east of a
Bowie to Mineral Wells to Eastland line. More widespread fog is
expected near and east of the I-35 corridor where visibility may fall
down to near 1 mile in spots.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There will be a low chance for a few thunderstorms on Sunday for
areas near and southeast of a Goldthwaite to Dallas to Greenville
line. Severe weather isn't expected at this time. Occasional lightning
strikes will be the main threat.

Thunderstorm chances will return to all of North and Central Texas
Tuesday and Wednesday. A few strong storms will be possible on
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 24, 12:41 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     TSTM WND GST     PARIS                   33.65N  95.53W
02/24/2018  M69 MPH          LAMAR              TX   AWOS

            PEAK WIND GUST MEASURED AT THE PARIS/COX FIELD AWOS OF
            60 KNOTS OR 69 M.P.H.
Local storm report, Feb 24, 12:44 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1244 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     PARIS                   33.65N  95.53W
02/24/2018                   LAMAR              TX   LAW ENFORCEMENT

            SEVERAL REPORTS OF WIND DAMAGE NEAR THE COMMUNITY OF
            HOPEWELL JUST NW OF PARIS---A FEW TREES DOWN, DAMAGE TO A
            CARPORT AND A BARN DESTROYED. EVENT LIKELY OCCURRED
            BETWEEN NOON AND 1230PM PER REPORTS AND RADAR.
Local storm report, Feb 24, 12:57 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1257 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLOOD            12 N HONEY GROVE        33.75N  95.92W
02/24/2018                   FANNIN             TX   LAW ENFORCEMENT

            FM 100 AT BOIS D'ARC CREEK CLOSED DUE TO FLOODING FOR
            PAST COUPLE OF DAYS.
Special weather statement, Feb 24, 1:00 PM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
100 PM CST SAT FEB 24 2018

TXZ107-122-123-241945-
Van Zandt TX-Hopkins TX-Rains TX-
100 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT...SOUTHERN
HOPKINS AND RAINS COUNTIES UNTIL 145 PM CST...

At 1259 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Sulphur Springs to Wills Point. Movement was
northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Sulphur Springs, Wills Point, Grand Saline, Edgewood, Emory, East
Tawakoni, Como, Fruitvale and Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 600 PM CST for north central
Texas.

LAT...LON 3296 9566 3272 9564 3269 9560 3263 9559
      3265 9608 3271 9608 3284 9597 3284 9593
      3285 9596 3319 9566 3321 9531 3296 9531
TIME...MOT...LOC 1859Z 222DEG 41KT 3314 9562 3271 9602

Stalley

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 5:40 AM CSTSpecial Weather StatementFWDJack20 min
Feb 24, 6:00 AM CSTSevere Thunderstorm WarningFWDMontague30 min
Feb 24, 6:30 AM CSTSpecial Weather StatementFWDTarrant45 min
Feb 24, 6:48 AM CSTSpecial Weather StatementFWDDallas27 min
Feb 24, 6:53 AM CSTSpecial Weather StatementFWDMontague37 min
Feb 24, 7:16 AM CSTSpecial Weather StatementFWDHunt44 min
Feb 24, 7:17 AM CSTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant118 min
Feb 24, 7:29 AM CSTAreal Flood AdvisoryFWDCollin, Hunt2 hr
Feb 24, 7:42 AM CSTSpecial Weather StatementFWDMontague33 min
Feb 24, 8:26 AM CSTSpecial Weather StatementFWDLamar49 min
Feb 24, 8:29 AM CSTRiver Flood WarningFWDDallas21 hr
Feb 24, 10:23 AM CSTSpecial Weather StatementFWDCollin37 min
Feb 24, 10:35 AM CSTRiver Flood WarningFWDDenton49 hr
Feb 24, 10:45 AM CSTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant3 hr
Feb 24, 11:46 AM CSTAreal Flood AdvisoryFWDFannin, Hunt3 hr
Feb 24, 1:00 PM CSTSpecial Weather StatementFWDHopkins, Rains45 min
Feb 24, 1:07 PM CSTAreal Flood AdvisoryFWDLamar3 hr
Feb 24, 4:50 PM CSTSpecial Weather StatementFWDCoryell40 min
Feb 24, 5:27 PM CSTAreal Flood AdvisoryFWDBell, Coryell3 hr
Feb 24, 5:36 PM CSTSpecial Weather StatementFWDBell39 min
Feb 24, 5:45 PM CSTSevere Thunderstorm WarningFWDBell, Falls, McLennan43 min

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.